MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION ULTRA CONGRUENT KNEE; INSERT, ULTRA CONGRUENT SIZE8 11MM CM

ENCORE MEDICAL, L.P. FOUNDATION ULTRA CONGRUENT KNEE; INSERT, ULTRA CONGRUENT SIZE8 11MM CM
Catalog Number 380-11-508
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Date of Event 07/24/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's wound having opened up.The patient had infection and the surgeon did a poly swap.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 37 days apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to an infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhrs) and product complaint report (pcr) database records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of (b)(4).There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION ULTRA CONGRUENT KNEE
Common Device Name
INSERT, ULTRA CONGRUENT SIZE8 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5886631
Report Number1644408-2016-00562
Device Sequence Number13848375
Product Code JWH
UDI-Device Identifier00888912117159
UDI-Public(01)00888912117159
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K963028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2020
Device Catalogue Number380-11-508
Device Lot Number429B1020
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2016
Supplement Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR